Alert archive / Texas / Coastal Flood Statements in 2023
Coastal Flood Statement 21, NWS Brownsville, TX
NWS Brownsville, TX issued this coastal flood statement at Nov 14, 2023, 3:11 AM CST for Cameron County, Kenedy County, Willacy County, Texas. It took effect at Nov 14, 2023, 3:00 PM CST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 14, 2023, 3:11 AM CST (09:11 UTC)
- In effect from
- Nov 14, 2023, 3:00 PM CST
- Expired
- Nov 14, 2023, 2:57 PM CST
- In force
- Issued by
- NWS Brownsville, TX
Counties Cameron County, TX, Kenedy County, TX, Willacy County, TX
The radar
The Brownsville radar (KBRO), 69 km from the middle of the area, began a volume at 09:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 9.2 hours before the alert went out and 71 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 444 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 211 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
425 WHUS44 KBRO 140911 AAA CFWBRO Coastal Hazard Message...UPDATED National Weather Service Brownsville TX 311 AM CST Tue Nov 14 2023 TXZ451-454-455-141800- /O.EXP.KBRO.CF.Y.0014.000000T0000Z-231114T0900Z/ /O.NEW.KBRO.CF.S.0021.231114T2100Z-231115T0600Z/ /O.CON.KBRO.RP.S.0032.000000T0000Z-231115T0000Z/ Kenedy Island-Willacy Island-Cameron Island- 311 AM CST Tue Nov 14 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT THROUGH THIS AFTERNOON... ...COASTAL FLOOD STATEMENT IN EFFECT FROM 3 PM CST THIS AFTERNOON THROUGH THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Coastal Flood Statement, isolated minor coastal flooding expected. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...For the High Rip Current Risk, through this afternoon. For the Coastal Flood Statement, from 3 PM CST this afternoon through this evening. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. Rip currents can sweep even the best swimmers away from shore into deeper water. * ADDITIONAL DETAILS...Coastal flooding will be most possible a few hours before, and after, high tide at 6:54 PM CST this evening. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
2 follow-up statements
328 WHUS44 KBRO 141731 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 1131 AM CST Tue Nov 14 2023 TXZ451-454-455-150000- /O.CON.KBRO.RP.S.0032.000000T0000Z-231115T0000Z/ /O.CON.KBRO.CF.S.0021.231114T2100Z-231115T0600Z/ Kenedy Island-Willacy Island-Cameron Island- 1131 AM CST Tue Nov 14 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...COASTAL FLOOD STATEMENT REMAINS IN EFFECT FROM 3 PM CST THIS AFTERNOON THROUGH THIS EVENING... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Coastal Flood Statement, isolated minor coastal flooding expected. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...For the High Rip Current Risk, until 6 PM CST this evening. For the Coastal Flood Statement, from 3 PM CST this afternoon through this evening. * IMPACTS...Wave run-up may approach the dunes along narrow beaches. Beach equipment, such as umbrellas and chairs, could be moved by waves. Vehicles driving along narrow beaches may experience higher water levels. Elevated water levels may also occur across the Laguna Madre and South Bay, and along State Highway 4 west of Boca Chica State Park. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... Do not drive through flooded roadways. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
913 WHUS44 KBRO 142057 CFWBRO Coastal Hazard Message National Weather Service Brownsville TX 257 PM CST Tue Nov 14 2023 TXZ451-454-455-150600- /O.CAN.KBRO.CF.S.0021.231114T2100Z-231115T0600Z/ /O.NEW.KBRO.CF.Y.0015.231114T2100Z-231115T0600Z/ /O.CON.KBRO.RP.S.0032.000000T0000Z-231115T0000Z/ Kenedy Island-Willacy Island-Cameron Island- 257 PM CST Tue Nov 14 2023 ...HIGH RIP CURRENT RISK REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... ...COASTAL FLOOD ADVISORY IN EFFECT UNTIL MIDNIGHT CST TONIGHT... ...COASTAL FLOOD STATEMENT IS CANCELLED... * WHAT...For the High Rip Current Risk, dangerous rip currents. For the Coastal Flood Advisory, minor coastal flooding expected. * WHERE...Kenedy Island, Willacy Island and Cameron Island Counties. * WHEN...For the High Rip Current Risk, until 6 PM CST this evening. For the Coastal Flood Advisory, until midnight CST tonight. * IMPACTS...Nuisance flooding is expected, with water reaching or pushing into the dunes on South Padre Island. Vehicles, except those with four wheel drive and high wheel bases, will be unable to be driven on the beach. This includes locations north of Public Beach Access #3. Minor to moderate beach erosion is expected. Rip currents can sweep even the best swimmers away from shore into deeper water. PRECAUTIONARY/PREPAREDNESS ACTIONS... If travel is required, allow extra time as some roads may be closed. Do not drive around barricades or through water of unknown depth. Take the necessary actions to protect flood-prone property. Swim near a lifeguard. If caught in a rip current, relax and float. Don't swim against the current. If able, swim in a direction following the shoreline. If unable to escape, face the shore and call or wave for help. && $$
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this coastal flood statement went out at Nov 14, 1:27 AM CST, 1 hour 44 minutes earlier.
Area forecast discussion, Nov 14, 1:27 AM CST, 1 hour 44 minutes before
Area Forecast Discussion
National Weather Service Brownsville TX
127 AM CST Tue Nov 14 2023
...New SHORT TERM, LONG TERM, MARINE...
.SHORT TERM...
(Today through Wednesday)
Issued at 125 AM CST Tue Nov 14 2023
Current water vapor satellite imagery positions 500 mb low
pressure centered over the Lone Star State, with drier air
steadily moving into the BRO CWFA from the west. Indeed, only
isolated convection inland is noted on KBRO Doppler radar, with a
greater smattering of showers over the offshore Gulf of Mexico
waters. As the aforementioned low steadily moves east into the
Florida Panhandle, a mid-level ridge of high pressure will build
over Mexico in its wake. The resulting drier northwest-to-
southeast mid-level flow will result in dry weather for Deep South
Texas and the Rio Grande Valley, a pleasant change from the
recent welcome-rainy period. With associated decreasing cloud
cover and increasing sunshine, temperatures will moderate, with
values below normal today, but becoming more near normal tonight
and Wednesday.
Finally, after the expiration of the Coastal Flood Advisory at the
local beaches within the next couple of hours, will have a Coastal
Flood Statement in effect from mid-afternoon today until midnight
tonight, based on the inundation map of the NOAA Tides and Currents
website. Will let the subsequent shift decide if observed wave
action at the local beaches can allow the Statement to stand, or if
it will need to be upgraded to another Advisory at some point today.
&&
.LONG TERM...
(Wednesday night through Monday)
Issued at 125 AM CST Tue Nov 14 2023
Mid-level ridging maintains generally dry and pleasant weather
into the weekend, with persistent cooler but dry northwesterly
flow aloft. With low pressure parking across the northern Gulf,
expect subsidence through the week across Texas, keeping rain
chances out of the forecast until the next shortwave swings into
Texas on Monday and the next cold front working south toward Deep
South Texas shortly after. Northerly winds will help cut humidity
levels down through most of the long term, with easterly to
southeasterly winds returning over the weekend, gradually building
humidity levels by Sunday and Monday. Expect slightly below normal
lows under clear skies to continue, but gradually warm back toward
normal in the low 60s by the weekend, with a similar trend for
high temperatures, gradually working up the 70s mid week to a near
normal low 80s by the weekend. Overall, rather comfortable
conditions are expected most of the week. The next frontal
boundary during Thanksgiving week may arrive as early as Monday
night or Tuesday, with another round of below normal temperatures
and a chance of additional rainfall.
&&
.AVIATION...
(06Z TAFS)
Issued at 1029 PM CST Mon Nov 13 2023
No change in the TAF forecast. Continued IFR and brief periods of
LIFR expected through tonight into Tuesday morning as low clouds
persist along with light rain and mist. By midday Tuesday MVFR
conditions will return as precipitation is expected to move out
of the region allowing visibility to improve and ceilings to
lift. Northerly winds will remain light to moderate through the
TAF period.
&&
.MARINE...
Issued at 125 AM CST Tue Nov 14 2023
Today through Wednesday...The most recent surface analysis
indicated low pressure east of the mouth of the Rio Grande River
and over the western Gulf of Mexico. Adverse marine conditions,
requiring Small Craft Exercise Caution (SCEC) for the Laguna Madre
and Small Craft Advisory for the Gulf of Mexico waters from 0 to
60 nautical miles offshore, will occur today until around sunset
as the low moves away. Additional SCEC may be needed tonight for
the Gulf of Mexico waters as seas improve but remain adverse. More
favorable winds and seas are anticipated for Wednesday as surface
high pressure becomes increasingly more dominant over the western
Gulf of Mexico.
Wednesday Night through Monday...Marine conditions improve through
the remainder of the week and into the weekend as high pressure
builds, with favorable winds and seas Thursday into Sunday. An
approaching cold front and strengthening pressure gradient will
increase southerly winds Sunday into Monday and eventually bring
northerly winds behind the front. Expect winds and seas to
increase and build late Sunday through Monday, with a chance of
rain and isolated thunderstorms returning.
&&
.PRELIMINARY POINT TEMPS/POPS...
BROWNSVILLE 73 58 76 58 / 10 0 0 0
HARLINGEN 71 54 76 54 / 10 0 0 0
MCALLEN 71 55 76 54 / 10 0 0 0
RIO GRANDE CITY 71 54 77 54 / 10 0 0 0
SOUTH PADRE ISLAND 71 65 73 65 / 10 0 0 0
BAYVIEW/PORT ISABEL 72 57 75 58 / 10 0 0 0
&&
.BRO WATCHES/WARNINGS/ADVISORIES...
TX...Coastal Flood Advisory until 3 AM CST early this morning for
TXZ451-454-455.
High Rip Current Risk through this afternoon for TXZ451-454-455.
from this afternoon through this evening for TXZ451-454-455.
GM...Small Craft Advisory until 6 PM CST this evening for GMZ150-155-
170-175.
&&
SHORT TERM...66-Tomaselli
LONG TERM....56-Hallman
AVIATION...68-McGinnisThe office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 14, 2:57 PM CST | Coastal Flood Advisory | BRO | Cameron, Kenedy, Willacy | 9 hr |
Nearby
Coastal Flood Statements in Texas, 2023Every coastal flood statement in 2023
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.